Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 150, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 21, 2006, 1:37 PM EDT for Richland County, Ohio. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2006, 1:37 PM EDT (17:37 UTC)
- Expired
- Jun 21, 2006, 1:59 PM EDT
- In force
- 22 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Richland County, OH
The radar
The Cleveland radar (KCLE), 95 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 380 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 211736
SVRCLE
OHC139-211815-
/O.NEW.KCLE.SV.W.0150.060621T1737Z-060621T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
137 PM EDT WED JUN 21 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHLAND COUNTY IN NORTH CENTRAL OHIO
* UNTIL 215 PM EDT
* AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF ONTARIO...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE MANSFIELD AND LEXINGTON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4085 8271 4085 8242 4073 8240 4072 8234
4064 8234 4066 8264 4068 8262 4072 8264
4071 8273
$$1 follow-up statement
000
WWUS51 KCLE 211759
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
158 PM EDT WED JUN 21 2006
OHC139-211808-
/O.CAN.KCLE.SV.W.0150.000000T0000Z-060621T1815Z/
RICHLAND OH-
158 PM EDT WED JUN 21 2006
...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
SEVERE.
LAT...LON 4085 8271 4085 8242 4073 8240 4072 8234
4064 8234 4066 8264 4068 8262 4072 8264
4071 8273
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:00 AM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 21, 10:00 AM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 1000 AM EDT WED JUN 21 2006 .SHORT TERM(REST OF TODAY)... THUNDERSTORMS WITH LOCALLY HEAVY RAINS OVER THE CENTRAL AND WESTERN SECTIONS OF THE FORECAST AREA ALONG AN WEST OF INTERSTATE 77. UPDATE WAS MAIN FOR WORDING AND GROUPING OF THE ZONES. && .AVIATION(12Z-12Z)... ONGOING AREA OF ELEVATED CONVECTION ACROSS WESTERN OHIO ASSOCIATED WITH A SURFACE WARM FRONT WILL CONTINUE TO SLOWLY MOVE EASTWARD THIS MORNING BUT WILL GRADUALLY WEAKEN BY LATE MORNING. WILL MAKE MENTION OF TEMPOS AT ALL SITES TO ALLOW FOR THIS AREA OF RAIN TO MOVE THROUGH BUT AM EXPECTING A DRY PERIOD LATE MORNING THROUGH MID AFTERNOON AS NORTHERN OHIO/NORTHWEST PENNSYLVANIA BECOME POSITIONED IN THE WARM SECTOR OF AN APPROACHING LOW. STILL EXPECTING CONVECTIVE INITIATION SOMETIME AROUND 19-21Z ACROSS EASTERN INDIANA WITH STRONG THUNDERSTORMS MOVING ACROSS THE FORECAST AREA SHORTLY THEREAFTER. TRIED TO PIN DOWN TIMING OF HEAVIEST RAINFALL AS BEST AS POSSIBLE PER WRF MODEL AND FOCUSED ON THE 22-24Z TIME PERIOD NEAR TOL AND FDY...01Z TO 03Z NEAR CLEVELAND AND AROUND 02-04Z NEAR YNG. GUSTS TO 40 KTS MENTIONED AT THIS POINT. LATE IN THE PERIOD BOTH GFS AND NAM SHOW A STALLED BOUNDARY AROUND INTERSTATE 70 WHICH BECOMES THE FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE PERIOD. WENT WITH VCSH ALL SITES BUT CONFIDENCE NOT HIGH ENOUGH AT THIS POINT TO GO WITH CONTINUOUS RAIN SHOWERS OUTRIGHT. && .SHORT TERM (TONIGHT THRU THUR NIGHT)... SHOWERS AND TSTMS DEVELOPING EARLY THIS MORNING OVER NE INDIANA AND LMIC NORTH OF WARM FRONT BUT LARGE SCALE COMPLEX ANTICIPATED IN EARLIER FCST DIDNT DEVPL. WARM FRONT SW AREA FROM IA TO CENTRAL KY WILL LIFT NE INTO NE OHIO THIS EVENING AND EAST OF THE AREA OVERNIGHT TONIGHT WHILE COLD FRONT SHOULD BE JUST NORTH OF THE AREA BY THURSDAY MORNING. GFS AND WRF MODELS QUITE DIFFER ON HANDLING SHOWERS/TSTMS TODAY AND TONIGHT. PREFER WRF SINCE IT SEEMS TO HAVE A BETTER HANDLE ON NEARBY CURRENT CONDITIONS. SINCE THERE ARE SOME TSTMS DEVELOPING NEAR WARM FRONT WILL GO WITH CHC POPS WESTERN AND CENTRAL AREA THIS MORNING HOLDING OFF IN THE FAR EAST UNTIL THIS AFTERNOON. SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD NEAR CDFNT OVER NRN IN AND LOWER MI LATER THIS AFTERNOON AS S/W OVER NEBRASKA MOVES ENE INTO THE SOUTHERN LAKES REGION THIS EVENING MOVING QUICKLY THROUGH THE LOWER LAKES TONIGHT. WILL CONTINUE WITH CURRENT FORECAST OF LIKELY POPS ACROSS THE AREA ESPECIALLY EARLY TONIGHT...HOLDING ONTO LKLY POPS OVERNIGHT IN THE NE. CONTINUE WITH CHC SHOWERS/TSTMS THU AND THURSDAY NIGHT AS FRONT DROPS SLOWLY SE INTO THE AREA. SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY LATE THIS AFTERNOON INTO AT LEAST EARLY TONIGHT AS S/W MOVING OUT NEBRASKA THIS MORNING WILL LIKELY REDEVELOP COMPLEX OF STORMS NRN INDIANA AND SOUTHERN MI LATER THIS AFTERNOON MOVING EAST INTO THE AREA THIS EVENING. && .LONG TERM (FRI THRU TUE)... GFS AND DGEX REMAIN RIDDLED WITH CONVECTIVE FEEDBACK SO HARD TO PIN DOWN THE IMPORTANT FEATURES. ECMWF AND CANADIAN ARE A LITTLE CLEANER LOOKING WITH A SIMILAR PATTERN TO GFS AND DGEX. THERE IS STILL A CONSISTENT TREND TOWARD HIGH PRESSURE OVER EASTERN CANADA BUILDING SOUTH ACROSS THE LAKES SATURDAY INTO SUNDAY. WHILE WE WILL REMAIN NEAR THE BAROCLINIC ZONE I WILL STICK WITH A DRY FCST (POPS BLO 20%) THROUGH THE WEEKEND INTO NEXT WEEK HOPING THE BOUNDARY IS FAR ENOUGH SOUTH THAT WE WILL NOT BE BRUSHED BY ANY ELEVATED OVERRUNNING. TROUGH ALOFT ACTUALLY DEEPENS INTO EARLY NEXT WEEK BUT TO THE WEST OF THE FCST AREA SO EVENTUALLY SOME DIURNAL CONVECTION MAY BEGIN TO DEVELOP OVER THE AREA ON THE EAST SIDE OF THE TROUGH. GFS AND ESPECIALLY ENSEMBLE EXTENDED GUIDANCE KEEP POPS BLO CLIMATOLOGICAL NORMS ALTHOUGH NCEP POP PROGS CONTINUE TO BE HIGHER. WILL NOT INTRODUCE ANY SHOWER/STORMS AT THIS TIME ON MONDAY OR TUESDAY AND IN ALL PROBABILITY ANY CONVECTION WOULD LIKELY AFFECT A SMALL PART OF FCST AREA AND BE RESTRICTED TO AFTERNOON/EVENING SO WILL JUST KEEP MONITORING LONG RANGE PROGS AT THIS TIME. TEMP GUIDANCE TRENDING DOWN EVEN MORE AND WILL TWEAK FCST DOWN A DEGREE OR SO DURING THE DAY SATURDAY AND SUNDAY ALTHOUGH WE ARE ALREADY A COUPLE OF CATEGORIES BELOW NORMAL IN THE CURRENT FCST SO WILL NOT GO WILD. IN ANY CASE...SHOULD SEE RELATIVELY COOL TEMPS WITH LOW DEWPOINTS THIS WEEKEND. AS FLOW VEERS TO THE SOUTHEAST EARLY NEXT WEEK TEMPS SHOULD RECOVER BACK TO NEAR NORMAL (80ISH) ALTHOUGH DEWPOINTS SHOULD REMAIN RELATIVELY LOW. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...THOMPSON/WCR LONG TERM...KOSARIK AVIATION...LEINS
Hazardous weather outlook, Jun 21, 4:58 AM EDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 458 AM EDT WED JUN 21 2006 LEZ142>144-162>164-OHZ003-006>009-017>019-220900- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON- 458 AM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA TODAY WHILE A COLD FRONT WILL EXTEND JUST NORTH OF THE AREA TONIGHT. THE MAIN THREAT FOR SEVERE WEATHER WILL BE FROM LATE AFTERNOON INTO EARLY TONIGHT WHEN A THUNDERSTORM COMPLEX IS EXPECTED TO MOVE ACROSS THE AREA. HOWEVER SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT THE DAY AND THESE MAY ALSO BE SEVERE. DAMAGING WIND GUSTS AND LARGE HAIL APPEAR TO BE THE PRIMARY SEVERE WEATHER THREAT BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AS A COLD FRONT SLOWLY SAGS SOUTHEAST THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON AND EARLY TONIGHT. LEZ145>149-165>169-OHZ010>014-020>023-027>033-036>038-047-089- PAZ001>003-220900- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LORAIN-CUYAHOGA- LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION- MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 458 AM EDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA TODAY AND EARLY TONIGHT...WHILE A COLD FRONT WILL EXTEND JUST NORTH OF THE AREA TONIGHT. THE MAIN THREAT FOR SEVERE WEATHER SHOULD BE THIS EVENING AND EARLY TONIGHT WHEN A THUNDERSTORM COMPLEX IS EXPECTED TO MOVE ACROSS THE AREA. HOWEVER THERE IS A CHANCE OF THUNDERSTORMS THROUGHOUT THE DAY AND THESE MAY ALSO BE SEVERE. DAMAGING WIND GUSTS AND LARGE HAIL APPEAR TO BE THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AS A COLD FRONT SLOWLY SAGS SOUTHEAST THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EARLY TONIGHT.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:28 AM EDT | Flash Flood Warning | CLE | Crawford | 6 hr |
| Jun 21, 6:33 PM EDT | Special Marine Warning | CLE | 117 min | |
| Jun 21, 6:42 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 48 min |
| Jun 21, 7:19 PM EDT | Tornado Warning | CLE | Lucas | 56 min |
| Jun 21, 7:28 PM EDT | Flash Flood Warning | CLE | Lucas | 3 hr |
| Jun 21, 7:31 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 59 min |
| Jun 21, 7:32 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 43 min |
| Jun 21, 7:55 PM EDT | Special Marine Warning | CLE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.